Alert archive / Colorado / High Wind Warnings in 2025
High Wind Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Jan 9, 2025, 9:13 AM MST for El Paso County, Colorado. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2025, 9:13 AM MST (16:13 UTC)
- Expired
- Jan 9, 2025, 2:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 9:28 AM MST | NON-TSTM WND GST 60 | 3 Wsw Fountain, CO | AWOS station KFCS Ft Carson Airport. |
| Jan 9, 9:29 AM MST | NON-TSTM WND GST 61 | 2 Sse Peterson Afb, CO | ASOS station KCOS Colorado Springs Airport. |
| Jan 9, 10:07 AM MST | SNOW 3 | 2 N Black Forest, CO | Measurement is estimated due to strong winds. |
| Jan 9, 10:45 AM MST | NON-TSTM WND GST 63 | 2 Nnw Peterson Afb, CO | Location estimated. |
| Jan 9, 11:30 AM MST | NON-TSTM WND GST 62 | 8 S Fountain, CO | Mesonet station FW6605 Founatin. |
| Jan 9, 11:35 AM MST | NON-TSTM WND GST 58 | 8 S Fountain, CO | Mesonet station FW6605 Founatin. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.2 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS75 KPUB 091613 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 913 AM MST Thu Jan 9 2025 COZ085-092100- /O.NEW.KPUB.HW.W.0001.250109T1613Z-250109T2100Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including Colorado Springs and Peterson Space Force Base 913 AM MST Thu Jan 9 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southern El Paso. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages may be possible. Travel will be difficult, especially for high profile and light weight vehicles. * ADDITIONAL DETAILS...Blowing snow will reduce visibility to near 1 mile on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub KAM
1 follow-up statement
016 WWUS75 KPUB 092034 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 134 PM MST Thu Jan 9 2025 COZ085-092145- /O.EXP.KPUB.HW.W.0001.000000T0000Z-250109T2100Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including Colorado Springs and Peterson Space Force Base 134 PM MST Thu Jan 9 2025 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds have started to decrease across southern El Paso County, however a few wind gusts near 40 to 50 mph will remain possible through 4 PM. Patchy blowing snow and reduced visibility on area highways will remain possible into early evening. $$ Visit us at http://www.weather.gov/pub KAM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Jan 9, 4:32 AM MST, 4 hours 41 minutes earlier. Its key messages:
- Greatest IMPACT of SNOW & WIND will be northern El Paso county today.
- Strong cold front will bring snow to the Palmer Divide and Raton Mesa/S mtns Today.
- Strong winds over parts of the plains today, especially eastern El Paso county.
- Cold tonight, with single digits plains and negative single digits mtns/valleys.
- Snow will occur over the central mountains on Saturday during the daytime hours, then spread southeastward by later in the evening.
- Snow will be possible, especially over the eastern mountains and along the I-25 Corridor, on Sunday through early Monday morning.
- Overall trend in temperatures remain below the seasonal average through the mid part of next week.
Area forecast discussion, Jan 9, 4:32 AM MST, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 432 AM MST Thu Jan 9 2025 .KEY MESSAGES... - Greatest IMPACT of SNOW & WIND will be northern El Paso county today. - Strong cold front will bring snow to the Palmer Divide and Raton Mesa/S mtns Today. - Strong winds over parts of the plains today, especially eastern El Paso county. - Cold tonight, with single digits plains and negative single digits mtns/valleys. - Snow will occur over the central mountains on Saturday during the daytime hours, then spread southeastward by later in the evening. - Snow will be possible, especially over the eastern mountains and along the I-25 Corridor, on Sunday through early Monday morning. - Overall trend in temperatures remain below the seasonal average through the mid part of next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 356 AM MST Thu Jan 9 2025 Currently... Cold front was pushing across the region early this AM. Front was roughly just north of US50 and was pushing slowly south. Radar was showing weak echoes increasing over parts of the region, extending from NW Teller county SSW into the greater Salida region. Some mixing was occurring with the front, and temperatures have risen considerably over some parts of the region, as temps in Pueblo were in the single digits early this AM, and are now in the mid 20s at 3 AM. Today... Main concern today is northern El Paso county. It is going to get quite windy and there will be periods of steady snow, especially this morning after sunrise lasting into early afternoon. Northeast El Paso county will see the worst combination of wind and snow, especially during the 8 Am to 12 noon time period. Winds of 40 to 50 mph are likely and steady snow is expected. Snowfall rates are not expected to be heavy, but with blowing snow visibility may be quite poor over the northeastern part of the county for a good part of the day. Travel will be heavily impacted, especially over US24 and and CO94. The greatest amount of snow accumulation will likely occur in the Monument/Palmer Lake region where 2 to 3 inches of snow will be likely. It is not out of the question that very poor visibility due to blowing snow will occur over northeastern El Paso county will occur today, especially later this morning and into the early afternoon. Wind chill values will be in the single digits throughout the day. The snow, along with the wind, is expected to decrease during the mid afternoon time period. As the front pushes south, snow will develop south of the Arkansas river all the way down to the NM border and Raton Mesa regions. The snow will develop by later this morning and last into the afternoon. East slopes of the S mtns/N facing Raton Mesa region will see the most snow. Winds will also be brisk this region but not as strong as northern El Paso county. With the strong downslope, Pueblo and southern El Paso county will likely see little in the way of snow, but it will be uncomfortably windy these areas this morning and early afternoon. Tonight.. It will be cold tonight. Temperatures over the plains will drop into teh single digits across all of the plains and negative single digits mtns and valleys. It will be breezy this evening over parts of El Paso county and Raton Mesa region, but should become light towards midnight. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 356 AM MST Thu Jan 9 2025 Friday... Skies will continue to clear as temporary ridging occurs ahead of the next approaching trough. However, with the continental polar airmass still in place and only slightly modified, as well as snowpack in locations across the plains, highs will still be around 5 to 10 degrees below average. Saturday through Monday... Models are beginning to tighten up with respect to resolving the progression of a major shortwave trough, which will be dropping southward and over SE Colorado through the weekend. Ahead of this trough, winds will be increasing out of the southwest during the day on Saturday ahead of an approaching major shortwave trough to the region will allow for temperatures to be relatively warmer for highs, and closer to the seasonal average. Although there will be some stronger wind gusts within the passes and downstream due to gap flow, RH values will be high enough to where there will be no concerns for critical fire weather conditions. Snow will begin over the central mountains by later in the afternoon, then this will spread southward over the eastern mountains and along the I-25 Corridor by later in the evening. An associated sharp cold frontal boundary will be dropping down by later in the afternoon and through the early evening over the CWA, with temperatures dropping off quickly behind it. Snow will begin to fill in southward as it does, with upsloping helping to enhance the development of snow along the I-25 Corridor through the evening hours. Towards the late evening hours, snow will be more confined to the southern Sangres and Raton Mesa area, which will continue into the morning hours on Sunday. Best QPF is trending towards being over the general vicinity of these areas, where there could be nearly a half of foot for the Spanish Peaks. On Sunday, with northwesterly flow and the positively tilted longwave trough remaining in place upstream, multiple waves embedded with this will continue to allow for the chance of snow, mainly over the eastern mountains, through Monday Morning. Not expecting much additional snow accumulation with this, as instability is on the weaker side. With a reinforcement of colder air from the north, highs will be colder, and back to being around 10 degrees below the seasonal average for most locations. Tuesday through Wednesday... By this period in the forecast, deterministic models tend to diverge more, although the ensembles reflect that the broad longwave trough over the eastern two thirds of the nation will remain nearly in place with a slight eastward propagation, although begin to deepen with ridging occurring over the western states. This will ensure that the colder temperatures will remain in place through the mid part of next week, with drier conditions taking back over. -Stewey && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 427 AM MST Thu Jan 9 2025 Main concern today will be the winds. A strong cold front was pushing across the region early this morning. Gusty to very gusty north winds are anticipated this morning lasting into the afternoon at KCOS and KPUB. Some snow showers may occur at KCOS this morning and early afternoon, but not significant snow impacts are anticipated. Winds should lessen late this afternoon and become light northwesterly this evening. KALS will see some gusty northeast winds today with some snow showers possible. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM this morning to 8 PM MST this evening for COZ074-075-087-088-094. Winter Weather Advisory until 5 PM MST this afternoon for COZ081-082-084. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...HODANISH
Hazardous weather outlook, Jan 9, 4:29 AM MST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 429 AM MST Thu Jan 9 2025 COZ058>089-093>099-101130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 429 AM MST Thu Jan 9 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A strong cold front will move across the region during the predawn hours. This front will bring gusty winds to most of the area along with snow across the Palmer Divide region and the greater southern I- 25 corridor region. The greatest impacts with this weather system will occur over northern El Paso county where strong winds will combine with steady snow to bring widespread blowing snow to the area. This blowing snow is expected to significantly reduce visibility. Winds of 40 to 50 mph are likely with steady snow, especially during the morning and early afternoon time period. The heaviest snowfall across the Pikes Peak region is expected to occur in the Monument and Palmer Lake regions, where 2 to 3 inches of snow is likely. Wind chill values in the single digits is expected throughout the day across El Paso county. Snow will develop over the greater southern I-25 corridor region by mid morning and last into late afternoon. Several inches of snow will be likely across the Wet mountains, the southern Sangre De Cristo mountains and north facing slopes of the Raton Mesa region. It will be cold tonight across all of the region. Low temperatures will fall into the single digits over the plains while the mountains and valleys will fall into the negative single digits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow will occur over the central mountains on Saturday during the daytime hours, then spread southeastward by later in the evening. Snow will be possible, especially over the eastern mountains and along the I-25 Corridor, on Sunday through early Monday morning. New snowfall accumulations throughout the entire duration from Saturday through Monday will be very minimal for most locations, with the highest snowfall expected over the Spanish Peaks, of nearly a half of a foot of snow in total. Elsewhere over the eastern mountains and along portions of the I-25 Corridor, lesser amounts of 1 to 3 inches can be expected. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 34/STEWARD
In the hours before
Local storm report, Jan 9, 7:44 AM MST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
744 AM MST Thu Jan 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM Snow 2 NNE Monument 39.12N 104.86W
01/09/2025 M2.0 Inch El Paso CO Trained Spotter
&&Local storm report, Jan 9, 8:37 AM MST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
837 AM MST Thu Jan 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM Non-Tstm Wnd Gst 2 SSE Peterson AFB 38.81N 104.69W
01/09/2025 M58 MPH El Paso CO ASOS
ASOS station KCOS Colorado Springs Airport.
&&Local storm report, Jan 9, 9:04 AM MST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
904 AM MST Thu Jan 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM Non-Tstm Wnd Gst 3 WSW Fountain 38.67N 104.77W
01/09/2025 M64 MPH El Paso CO AWOS
AWOS station KFCS Ft Carson Airport.
&&Nearby
High Wind Warnings in Colorado, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.